MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CODMAN BACTISEAL EVD CATHETER; BACTISEAL EVD CATHETERS

INTEGRA LIFESCIENCES SWITZERLAND SAR CODMAN BACTISEAL EVD CATHETER; BACTISEAL EVD CATHETERS
Model Number 821745
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 10/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported the silicon cover over the trocar of a bactiseal catheter (id 821745) was very difficult to remove causing a sharp injury to a theatre scrub nurse.
 
Additional Manufacturer Narrative
The bactiseal catheter (id 821745) was not returned for evaluation (as per customer, product not available).Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause of the reported issue could not be determined.However, a probable root cause for the reported complaint is due to an issue with the silicone cover or the trocar.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.Additional information received: incident date - (b)(6) 2022.Describe the type of injury and its site ¿ injury broke the glove but not skin.Extension of the injury not serious, no injury to skin.What steps were taken for the nurse who received the injury and was she ok following the incident immediate first aid care ¿ wash wound, no further care required.How is the scrub nurse doing? scrub nurse is okay.She is undergoing testing as per the hospitals protocol.
 
Event or Problem Description
N/a.

Brand Name
CODMAN BACTISEAL EVD CATHETER
Common Device Name
BACTISEAL EVD CATHETERS
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15749730
Report Number3013886523-2022-00532
Device Sequence Number6317431
Product Code JXG
UDI-Device Identifier10381780515593
UDI-Public(01)10381780515593(17)221231(10)6058695
Combination Product (Y/N)N
PMA/510(K) Number
K102589
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number821745
Device Catalogue Number821745
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer11/28/2022
Initial Report FDA Received Date11/07/2022
Supplement Report FDA Received Date12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown